Alert archive / Oklahoma / Red Flag Warnings in 2022
Red Flag Warning 7, NWS Tulsa, OK
NWS Tulsa, OK issued this red flag warning at Mar 29, 2022, 3:05 AM CDT for Pawnee County, Oklahoma. It took effect at Mar 29, 2022, 12:00 PM CDT. It was in force for 7 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 29, 2022, 3:05 AM CDT (08:05 UTC)
- In effect from
- Mar 29, 2022, 12:00 PM CDT
- Expired
- Mar 29, 2022, 7:00 PM CDT
- In force
- 7 hr
- Issued by
- NWS Tulsa, OK
County Pawnee County, OK
The radar
The Tulsa radar (KINX), 103 km from the middle of the area, began a volume at 08:10 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Norman, OK (KOUN), launched 00:00Z, 8.1 hours before the alert went out and 137 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 83 J/kg
- Mixed-layer CIN
- -501 J/kg
- Mixed-layer LCL
- 2263 m above ground
- 0-6 km bulk shear
- 34 kt
- 0-1 km storm-relative helicity
- 145 m²/s²
- 0-3 km storm-relative helicity
- 323 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
877 WWUS84 KTSA 290805 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 305 AM CDT Tue Mar 29 2022 OKZ054-059-292100- /O.NEW.KTSA.FW.W.0007.220329T1700Z-220330T0000Z/ Osage-Pawnee- 305 AM CDT Tue Mar 29 2022 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 7 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR OSAGE AND PAWNEE COUNTIES IN NORTHEAST OKLAHOMA... The National Weather Service in Tulsa has issued a Red Flag Warning, which is in effect from noon today to 7 PM CDT this evening. * AFFECTED AREA...IN Oklahoma, Osage, and Pawnee counties. * WIND...South winds 20 to 30 mph with gusts to 45 mph. * HUMIDITY...Afternoon humidity 40 to 45 percent. * TEMPERATURE...High temperatures around 80 degrees. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
1 follow-up statement
621 WWUS84 KTSA 291909 RFWTSA URGENT - FIRE WEATHER MESSAGE National Weather Service Tulsa OK 209 PM CDT Tue Mar 29 2022 OKZ054-059-300000- /O.CON.KTSA.FW.W.0007.000000T0000Z-220330T0000Z/ Osage-Pawnee- 209 PM CDT Tue Mar 29 2022 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR VERY DRY AND WINDY CONDITIONS FOR OSAGE AND PAWNEE COUNTIES IN NORTHEAST OKLAHOMA... * AFFECTED AREA...In Oklahoma, Osage and Pawnee counties. * WIND...South winds 20 to 30 mph with gusts to 45 mph. * HUMIDITY...Afternoon humidity 40 to 45 percent. * TEMPERATURE...High temperatures around 80 degrees. * IMPACTS...any fires that develop will likely spread rapidly. Outdoor burning is not recommended. PRECAUTIONARY/PREPAREDNESS ACTIONS... A red flag warning means that a dangerous combination of weather conditions and dry vegetation is expected within 24 hours, favoring rapid growth and spread of any wildfires. The primary weather factors include stronger winds, lower humidities, and warmer temperatures. && $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tulsa, OK wrote its last area forecast discussion before this red flag warning went out at Mar 29, 12:27 AM CDT, 2 hours 38 minutes earlier.
Area forecast discussion, Mar 29, 12:27 AM CDT, 2 hours 38 minutes before
Area Forecast Discussion National Weather Service Tulsa OK 1227 AM CDT Tue Mar 29 2022 ...New AVIATION... .SHORT TERM... (The rest of tonight) Issued at 925 PM CDT Mon Mar 28 2022 Surface dewpoints are running 10-20F higher than this time yesterday, with significantly milder temps expected as south/southeast winds stay up through the night. Forecast in good shape for the remainder of the night. && .LONG TERM... (Tomorrow through Monday) Issued at 250 PM CDT Mon Mar 28 2022 A windy and warm day is expected Tuesday, with temperatures warming into the 70s to near 80 despite considerable cloud cover. Strong to severe thunderstorms will develop to our west Tuesday evening as a strong upper level storm system approaches the region. This activity is expected to congeal into a QLCS overnight that will sweep across our forecast area. This will be a low instability/high shear event, so damaging winds and isolated tornadic spinups will be the primary severe weather threats in our area. Additional showers and a few thunderstorms will continue into Wednesday as the center of the upper system moves over our area, and some small hail may even be possible at that time. Another storm system will affect the area late Friday and Friday night bringing a chance of showers and isolated thunderstorms. Yet another system looks to affect the area early next week, but details on this system are still murky at this point. Overall temperatures from Thursday through Monday will generally be near or slightly below the seasonal averages. && .AVIATION... (06Z TAFS) Issued at 1223 AM CDT Tue Mar 29 2022 VFR conditions will continue through most of the night with strengthening southerly low level jet resulting in LLWS at all sites. MVFR ceilings will develop across southeast OK Tuesday morning and may eventually spread into the rest of the area for a short time. South winds will increase Tuesday with sfc gusts 25-35 knots possible over NE OK and NW AR. LLWS will once again develop after 00z Wednesday with sfc winds remaining gusty out of the south. A complex of strong storms will move into eastern OK, mainly after 06z. && .PRELIMINARY POINT TEMPS/POPS... TUL 79 56 62 37 / 10 90 70 0 FSM 78 59 68 38 / 10 90 90 0 MLC 77 57 66 38 / 10 100 60 0 BVO 80 53 61 33 / 10 90 70 0 FYV 74 56 63 32 / 10 90 90 10 BYV 73 57 63 35 / 10 90 100 10 MKO 77 57 65 36 / 10 100 80 0 MIO 76 54 61 34 / 10 90 90 10 F10 77 57 64 37 / 10 100 60 0 HHW 77 57 69 40 / 10 90 60 0 && .TSA WATCHES/WARNINGS/ADVISORIES... OK...None. AR...None. && SHORT TERM...18 LONG TERM....05 AVIATION...14
Hazardous weather outlook, Mar 28, 4:53 PM CDT, 10 hours 12 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
453 PM CDT Mon Mar 28 2022
ARZ001-002-010-011-019-020-029-OKZ049-053>076-291015-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
453 PM CDT Mon Mar 28 2022
This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.
.DAY ONE...This Evening and Tonight.
FIRE WEATHER DANGER.
RISK...Limited.
AREA...Eastern Oklahoma.
ONSET...Ongoing.
DISCUSSION...
The combination of gusty southeasterly winds, warm temperatures,
and low relative humidity values will yield a limited fire weather
potential this afternoon, especially across portions of eastern
Oklahoma west of Highway 75. Low level moisture will gradually
increase during the late afternoon and evening however which will
help in low level RH recovery this evening and overnight, keeping
conditions below critical.
SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.
.DAYS TWO THROUGH SEVEN...Tuesday through Sunday.
TUESDAY...Thunderstorm Potential...Very High Fire Weather Potential...
High Wind Potential...Heavy Rain Potential.
WEDNESDAY...Thunderstorm Potential...High Wind Potential...Heavy Rain Potential.
THURSDAY...No Hazards.
FRIDAY and SATURDAY...Thunderstorm Potential.
SUNDAY...No Hazards.
EXTENDED DISCUSSION...
Strong and gusty south winds are expected Tuesday with gusts of 35
to 40 mph likely across parts of eastern Oklahoma. Higher grassland
fire spread rates are likely as a result, however moisture will
continue to increase along with cloud cover to again keep
conditions from becoming critical.
A line of strong to severe thunderstorms is expected to move
across eastern Oklahoma and western Arkansas late Tuesday evening
through the overnight hours. Damaging winds will be the primary
severe weather threat, with a limited potential for tornadoes
within the line of storms. Locally heavy rainfall is also
possible.
Gusty winds and cooler temperatures will follow the cold front
Wednesday with a continued threat of thunderstorms. The next
chance of rain and thunderstorms will arrive late Friday into
Saturday.
weather.gov/tulsa contains additional information.The office that day
Everything else NWS Tulsa, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 29, 3:02 AM CDT | Wind Advisory | TSA | Craig, Creek, Mayes, Nowata, Okfuskee, Okmulgee and 5 more | 18 hr |
Nearby
Red Flag Warnings in Oklahoma, 2022Every red flag warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.